Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 31, 2006, 3:42 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 31, 2006, 4:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 3:42 AM CST (09:42 UTC)
- In effect from
- Mar 31, 2006, 4:00 AM CST
- Expired
- Mar 31, 2006, 3:19 PM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 310942 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 342 AM CST FRI MAR 31 2006 ...STRONG NORTHWEST WINDS ON THE BACKSIDE OF AN EXITING LOW PRESSURE SYSTEM WILL BE PRESENT ACROSS CENTRAL...NORTH CENTRAL...AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY THROUGH THIS AFTERNOON... MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311745- /O.NEW.KABR.WI.Y.0009.060331T1000Z-060331T2200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 342 AM CST FRI MAR 31 2006 /242 AM MST FRI MAR 31 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THE AFTERNOON. WINDS WILL DIMINISH TO 15 TO 25 MPH BY LATE AFTERNOON AND THIS EVENING ACROSS THE AREA. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
2 follow-up statements
000 WWUS73 KABR 311745 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1145 AM CST FRI MAR 31 2006 .STRONG NORTHWEST WINDS ON THE BACKSIDE OF AN EXITING LOW PRESSURE SYSTEM WILL BE PRESENT ACROSS CENTRAL...NORTH CENTRAL... AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-312200- /O.CON.KABR.WI.Y.0009.000000T0000Z-060331T2200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1145 AM CST FRI MAR 31 2006 /1045 AM MST FRI MAR 31 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 40 MPH SHOULD CONTINUE ACROSS CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THROUGH THE AFTERNOON. WINDS WILL DIMINISH TO 15 TO 25 MPH BY LATE AFTERNOON AND THIS EVENING ACROSS THE AREA. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
000 WWUS73 KABR 312119 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CST FRI MAR 31 2006 .LOW PRESSURE WILL CONTINUE TO MOVE EAST AND AWAY FROM THE REGION. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-312230- /O.CAN.KABR.WI.Y.0009.000000T0000Z-060331T2200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 319 PM CST FRI MAR 31 2006 /219 PM MST FRI MAR 31 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN A BIT GUSTY THROUGH ABOUT 5 OR 6PM CST...BUT AFTER THAT WILL SUBSIDE VERY QUICKLY...AND BECOME LIGHT AND VARIABLE OVERNIGHT. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:30 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 31, 3:30 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
330 AM CST FRI MAR 31 2006
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FOCUS FOR THE SHORT TERM WILL BE ON PRECIPITATION ENDING TODAY AND
WINDS TODAY.
LATEST SFC ANALYSIS SHOWING CENTER OF LOW SITUATED ACROSS WEST
CENTRAL MINNESOTA...WITH AN ASSOCIATED LOW STRATUS DECK STRETCHING
BACK INTO EASTERN WY/MT. HAVE A LARGE AREA OF PRECIPITATION ON RADAR
ACROSS THE EASTERN DAKOTAS. EXPECT THIS AREA OF PRECIP TO CONTINUE
FOR THE NEXT FEW HOURS...AND THEN BEGIN TO PUSH EAST INTO MINNESOTA
AS THE SFC LOW PUSHES EAST. EXPECT FURTHEST WEST EXTENT OF PRECIP
INTO MCPHERSON COUNTY SOUTH TO HAND COUNTY THROUGH MID MORNING...AND
THEN TAPERING OFF FROM WEST TO EAST THROUGH EARLY AFTERNOON. SYSTEM
PULLING IN COLDER AIR HAS PRODUCED SOME SNOWFALL OVER WESTERN NORTH
DAKOTA...BUT EXPECT LOW LEVEL TEMPS TO HOVER JUST AROUND FREEZING OR
ABOVE THROUGH EARLY AFTERNOON SO HAVE CONTINUED WITH ALL LIQUID
PRECIPITATION. RADAR PRECIPITATION ESTIMATES SHOW 0.25 TO 0.50
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE EASTERN CWA...AND
EXPECT A STEADY RAIN RESULTING IN ANOTHER 0.25 TO 0.50 INCHES BEFORE
THE RAIN CEASES. WINDS ARE PICKING UP ON THE BACK SIDE OF THIS
SYSTEM...WITH 25 TO 35 MPH WINDS ALREADY BEING REPORTED ACROSS MUCH
OF THE CWA/STATE. EXCEPTION IS THE FAR NORTHEASTERN CWA WHERE THE
SFC LOW CENTER SITS. WINDS WILL CONTINUE TO BE STRONG THROUGH THE
MORNING WITH MODELS ADVERTISING 35-45 KT WINDS IN THE LOWER LEVELS
THROUGH MUCH OF THE DAY. NAM ALSO SHOWING DECENT SFC PRESSURE RISES
OF 4 TO 6 MB ACROSS THE STATE TODAY...SO WENT AHEAD AND ISSUED A
WIND ADVISORY THROUGH 22Z THIS AFTERNOON FOR THE ENTIRE CWA. KEPT
MOSTLY CLOUDY WORDING GOING THROUGH MUCH OF THE DAY AND INTO THE
EARLY EVENING ACROSS MUCH OF THE EASTERN CWA WITH MODELS SHOWING
HIGHER RH VALUES IN THE LOW LEVELS. ALWAYS HAVE A TOUGH TIME WITH
LOW CLOUDS CLEARING OUT OF EXTREME EASTERN CWA BEHIND EXITING
SYSTEMS ANYWAY. WITH ALL THE RAIN AND LIGHT WINDS AS HIGH PRESSURE
BUILDS INTO THE CWA...MIGHT END UP WITH A SHALLOW STRATUS DECK
SITUATED ACROSS THE SISSETON HILLS EASTWARD THROUGH THE EVENING.
ALSO WILL SEE SOME MID/HIGH CLOUDS STREAMING IN FROM THE WEST IN
ADVANCE OF A WEAK SHORTWAVE PUSHING INTO THE REGION LATE TONIGHT.
NEXT FEATURE OF INTEREST WILL BE SHORTWAVE TROUGH PUSHING THROUGH
THE REGION SATURDAY NIGHT INTO SUNDAY. NAM/GFS IN FAIR AGREEMENT
WITH THIS SYSTEM...BUT FEEL THE GFS MAY BE A BIT OVERDONE. THEREFORE
DID NOT MAKE WHOLESALE CHANGES TO THE GRIDS...AND KEPT WITH SLIGHT
CHANCE/CHANCE POPS FOR THE EVENT. BEST CHANCE FOR PRECIPITATION
LOOKS TO BE ACROSS THE EASTERN CWA...WHERE MOISTURE FLOW IS BETTER
AHEAD OF THE SYSTEM. THIS AREA ALSO BECOMING SITUATED IN THE
WRAP-AROUND AREA ON THE BACKSIDE OF THE SYSTEM SUNDAY. DECENT AREA
OF DIVERGENCE ALOFT AS EASTERN CWA IS LOCATED UNDER LEFT-EXIT REGION
OF 100KT JET STREAK SUNDAY MORNING. MODELS SHOWING SYSTEM EXITING BY
SUNDAY EVENING...WITH PRECIPITATION CHANCES TAPERING OFF ACROSS THE
EASTERN CWA. HAVE EXTENDED PRECIP CHANCES ACROSS THE EASTERN THIRD
INTO EARLY SUNDAY EVENING. MAY HAVE TO CHECK FOR PRECIP TYPE AS COLD
AIR GETS WRAPPED INTO THE SYSTEM. 925/850MB TEMPS HOVER RIGHT NEAR
FREEZING OR JUST BELOW...SO MAY HAVE TO GO WITH A RA/SN OR -SN
WORDING IN THE FUTURE. FOR NOW LEFT AS RAIN WITH SFC TEMPS EXPECTED
TO BE IN THE LOWER 40S.
.LONG TERM...MONDAY THROUGH THURSDAY
BIGGEST CHALLENGE IN THE NEAR TERM STILL DEALS WITH ACTIVE PATTERN
SETTING UP BY MID WEEK.
EARLY ON IN THE EXTENDED...UPPER WAVE CONTS TO MOVE EAST AWAY FROM
CWA WITH SUBSIDENCE TAKING PLACE OVER THE CWA ON MONDAY. 85H TEMPS
FALL BELOW ZERO MONDAY THROUGH MONDAY NIGHT...PROMPTING A SLIGHT
LOWERING OF TEMPS ACROSS THE NE CWA. BY TUESDAY MORNING...GOOD WAA
PATTERN SETTING UP ACROSS CWA. BY 00Z WEDNESDAY 5H AND 7H RIDGES
MOVE EAST OF CWA WITH PWATS RETURN TO OVER 0.75 INCH BY 00Z
WEDNESDAY. HAVE OPTED TO BACKPEDDLE SOME ON PCPN TIMING ON TUESDAY.
SFC LOW DOESNT REALLY STRENGTHEN UNTIL LATER IN THE DAY...AND
30/18Z DGEX/CANADIAN AND EC HINT TOWARD A SLIGHTLY SLOWER SYSTEM
PROGRESSION. HELD OFF UNTIL MID AFTERNOON TUESDAY BEFORE INTRO SLGT
CHC POPS...AND CHANGED THEM TO -TSRA GIVEN STRENGTH OF LEAD 7H
WAVE/TROF LIFTING NORTH THROUGH REGION.
REMAINDER OF EXTENDED REMAINS UNSETTLED AS MAIN 5H TROF/LOW LIFT
THROUGH REGION. PLENTY OF MOISTURE ADVECTS NORTH. STILL LOOKS LIKE
LATE WEDNESDAY NIGHT/THURSDAY WILL BE BEST TIME FOR TSRA.
LATEST GFS SHOWS 100+KT JET PUNCHING INTO MIDWEST WITH CWA IN
FAVORABLE POSITION WITH GOOD AMOUNTS OF UPPER LEVEL DIVERGENCE SEE
2H-3H LAYER. CONT TREND OF UPPING POPS THROUGH THIS PERIOD...AND NOW
SITTING AT HIGH CHC POPS.
WILDCARD THROUGH THIS ENTIRE PERIOD IS DRYSLOTTING. MODELS SUGGEST
WELL DEFINED DRY SLOT ACROSS WRN CWA WED. ALSO OF CONCERN IS DRY
PERIOD SUGGESTED BY MODELS WEDNESDAY EVENING/WEDNESDAY NIGHT AS LEAD
SYSTEM EXITS AND MAIN SFC LOW/5H LOW LIFT NORTHWARD INTO REGION. FOR
NOW AM GOING TO CONT TO PAINT WITH A BROAD BRUSH IN THE WX GRIDS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY ENTIRE SOUTH DAKOTA CWA THROUGH 22Z THIS
AFTERNOON.
MN...WIND ADVISORY FOR BIG STONE AND TRAVERSE COUNTIES THROUGH 22Z
THIS AFTERNOON.
&&
ALBRECHT/HINTZHazardous weather outlook, Mar 30, 8:50 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CST THU MAR 30 2006 MNZ039-311215- TRAVERSE- 850 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT MINOR FLOODING CONTINUES ACROSS THE COUNTY...ESPECIALLY IN THE NORTH HALF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT DAY OR TWO. AWIND ADVISORY MAY BE REQUIRED TOMORROW AS HIGH ENERGY WIND ALOFT MOVES DOWN TOMORROW MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MNZ046-SDZ003>011-015>023-033>037-045-048-051-311215- BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN- BUFFALO- 850 PM CST THU MAR 30 2006 /750 PM MST THU MAR 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY MAY BE REQUIRED TOMORROW AS HIGH ENERGY WIND ALOFT MOVES DOWN TOMORROW MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KEEFE
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.